My LDL is 70 my HDL is 75 my culsterol 178 no diabetics r heart problum b/p 123/73 pravstatin 40mg do I need to take this me my muscle and joints ACE can I take this med every other day
Talk to Your Doctor. You should talk to your health care provider about your options. Muscle aches, pain or weakness can be adverse effects from statins like pravastatin. Depending on your medical history many choices can be considered including changes in diet, activity, change in drug dosing (every other day), change to a different statin, or use of other medications to control your cholesterol.
Your. Your numbers seem to be in a good range. You are doing things right. Statins are well tolerated by most people, but they do have side effects. Some of these may go away as your body adjusts to the medication. Muscle and joint aches are the most common. Nausea, diarrhea, and constipation also occur. Liver damage happens rarely, but should be checked for with blood tests. Severe muscle pain and tenderness may herald muscle breakdown, which can cause kidney damage. Muscle aches from statins can't be relieved with over the counter medications like Acetaminophen (tylenol, others) or Ibuprofen (advil, motrin, others) the way other muscles aches can. Side effects are often minor, but if you experience them, your doctor could consider decreasing your dose or trying a different statin. Don't stop taking a statin without talking to your doctor first. Some of the things you can try to relieve statin side effects are listed. Discuss these steps with your doctor before trying them: take a break of 10 to 14 days. This can help you determine whether your aches and pains are due to statins or something else. It's possible that one particular statin may cause side effects for you while another statin won't. Lowering your dose may reduce some of your side effects, but it may also reduce the cholesterol-lowering benefits. It's also possible switching to another statin may be equally effective, but can be taken in a lower dose. Other cholesterol-lowering medications may be an alternative coenzyme q10 supplements may help statin side effects. Check with your doctor to make sure a supplement won't interact with your other medications. Even if side effects are frustrating, don't stop taking your statin without talking to your doctor first. Your doctor may be able to develop an alternative plan that will lower your cholesterol without side effects.
67 yr friend HDL is 70- LDL 90- total cholesterol 187 is this ok are should she continue to take meds every other day not diabetic good heart?
Don't treat numbers. It's impossible for any physician to make a judgement about whether a person with these reassuring numbers should continue to take medication without the full history. Like most non-infectious diseases, cholesterol problems are managed but not cured by medication and other means. I'm glad your friend has you and that you care about their health. Good luck.
Ask her doctor. More information is needed to make an accurate and meaningful recommendation for your friend, thus her physician would be the best to answer this question. Her current level is excellent but we don't know her prior numbers before the med was started so we can't be sure if it's good now because of the med.